Hail, Washington
- When
- July 1, 8:10 AM EST
- Where
- Washington County, 4.8 mi SE of Mt Tabor
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.830, -76.550
Media relayed report of penny size hail near Roper.
Convection developed across the Piedmont of North Carolina during the afternoon hours of July 1st. The storms formed into a line of severe thunderstorms similar to a derecho which caused numerous downed trees, hail, and damage to structures across eastern North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Convection developed across the Piedmont of North Carolina during the afternoon hours of July 1st. The storms formed into a line of severe thunderstorms similar to a derecho which caused numerous downed trees, hail, and damage to structures across eastern North Carolina. Three fatalities were also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 1, 8:05 AM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 AM EDT SUN JUL 1 2012
.SYNOPSIS...
THE UPPER LEVEL RIDGE RESPONSIBLE FOR THE EXTREME
HEAT WILL GRADUALLY BREAK DOWN THROUGH MONDAY. A TROUGH OF LOW
PRESSURE WILL LINGER INLAND INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 900 AM SUNDAY...MODIFIED 12Z MHX SOUNDING SHOWS CAP HAS
WEAKENED BETWEEN 700 AND 800 MB. THERE IS STILL A SMALL ONE PRESENT
BUT LOOKS LIKE WOULD BE EASY TO BREAK WITH WEAK FORCING. ALREADY SEE
SOME TSRA ACROSS THE N AND EXPECT DECENT CVRG TO DEVELOP LATER TODAY
AS SEA BRZ DEVELOPS AND MAY ALSO SEE SOME ACTVTY APPROACH FROM THE W
ASSOC WITH WEAK SRT WAVE. BASED ON THIS HAVE CHC POPS INLAND WITH
SLIGHT CHC SRN CST. MAIN CONCERN WILL BE SEVERE THREAT AS EXTREME
INSTAB IS INDICATED IN MODIFIED SOUNDING WITH SFC BASED CAPE
6000...MIXED LYR CAPE NEAR 3500. ONCE STORMS INITIATE THEY WILL
LIKELY BECOME SEVERE QUICKLY. WINDEX VALUES OVER 60 KNOTS AND MDPI
VALUES APPROACHING 1.5 INDICATE HIGH POTENTIAL FOR DAMAGING WINDS.
GIVEN DGR OF INSTAB LARGE HAIL WL BE POSS DESPITE HIGH FRZ LVLS.
SINCE MOST OF THE CONVECTION IS EXPECTED LATE THIS AFTN SHLD SEE
HIGHS IN THE 95 TO 100 DGR RANGE INLAND AND WHEN COMBINED WITH HIGH
DWPTS WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 112..NO CHANGES
TO HEAD HEADLINES.
AS FAR AS THE HEAT SITUATION GOES...THINK THE COMBINATION OF
SLIGHTLY LOWER DEWPOINTS (INTO THE UPPER 60S) OVER THE
NORTHWESTERN COUNTIES FORECAST BY ALL AVAILABLE GUIDANCE...AND
SOME MORNING DEBRIS CLOUDINESS SLOWING THE RATE OF WARMING OVER
THE NORTH/NORTHEASTERN COUNTIES...HAVE OPTED TO SCALE THESE AREAS
BACK TO A HEAT ADVISORY. ALL OTHER AREAS...INCLUDING OUTER BANKS
DARE COUNTY WILL REMAIN IN AN EXCESSIVE HEAT WARNING AS HEAT INDEX
VALUES COULD TOP 110 DEGREES FOR AT LEAST A FEW HOURS THIS
AFTERNOON. OVERALL...MAX TEMPERATURES WILL BE A DEGREE OR TWO
COOLER YESTERDAY PER LOCAL BIAS-CORRECTED GRIDS AND RECENT TRENDS
IN VERIFICATION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 335 AM SUNDAY...THINK TONIGHT AGAIN HAS THE POTENTIAL TO BE
CONVECTIVELY ACTIVE FOR THE THIRD NIGHT IN A ROW. THERE WILL
LIKELY BE A FEW ONGOING STORMS IN THE EVENING GIVEN THE VERY
UNSTABLE AIRMASS AND WEAK FORCING ALONG SURFACE TROUGH.
TONIGHT...A WEAK 500 MB TROUGH AND SEVERAL AREAS OF MID-LEVEL
VORTICITY WILL ROTATE THRU THE REGION IN THE NORTHWEST FLOW AND
WOULD NOT BE AT ALL SURPRISED IF SEE YET ANOTHER CLUSTER OR TWO OF
STRONG THUNDERSTORMS. HAVE GONE WITH HIGH CHANCE POPS FOR ALOT OF
THE AREA OVERNIGHT. WITH A BIT MORE CONVECTION AROUND...MIN TEMPS
WILL BE A LITTLE COOLER TONIGHT...IN THE 73 TO 77 DEGREE RANGE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 315 AM SUN...UPPER RIDGE FINALLY BEGINS TO SLOWLY BREAK DOWN
MONDAY...WITH 850 TEMPS AND LOW LVL THICKNESSES DECREASING JUST A
BIT...AND EXPECT HIGHS MAINLY IN THE MID TO UPR 90S INLAND WITH UPR
80S TO LOWER 90S BEACHES....THIS WILL LEAD TO HEAT INDEX VALUES
AROUND 105 WITH HEAT ADVISORIES LIKELY FOR SOME AREAS. MODELS
CONTINUE TO SHOW A WEAK SRT WAVE CROSSING LATE IN THE DAY WITH
WDLY SCT TO SCT CONVECTION EXPECTED. SPC CONTINUES TO HAVE EASTERN
NC OUTLOOKED IN SLIGHT RISK...WITH MAIN THREAT BEING DAMAGING
WINDS. UPR RDG WILL RETROGRADE TO THE W THROUGH MID WEEK AS WEAK
TROFFING DEVELOPS ALONG THE CST. THIS WILL LEAD TO SLIGHTLY COOLER
TEMPS...HOWEVER MOST AREAS WILL STILL REACH THE 90S. BEST FORCING
FOR PRECIP LOOKS TO BE WED INTO THU AS THE TRF APPROACHED AND
MOVES OVER THE REGION. LATE IN THE WEEK THE TRF BEGINS TO WEAKEN
AS THE RDG TO THE WEST EXPANDS E AGAIN WITH CONT MUGGY TEMPS AND
MAINLY ISOLD LATE DAY STORMS.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 9 AM SUNDAY...FOG LIFTING WITH MAINLY VFR THIS MORN. SCT
CONVECTION WL DEVELOP THIS AFTN AND SOME COULD BE STRONG/SVR WITH
LARGE HAIL/STRONG WINDS. EXPECT BRIEF REDUCTIONS IN CIGS/VSBYS AS
STORM DEVELOP THIS AFTN AND CONT INTO THIS EVENING. SOME CONVECTION
MAY CONT OVERNIGHT BUT SHLD BECOME ISOLD LATE. WL AGAIN HAVE THREAT
OF STRATUS AND FOG LATE TONIGHT WITH LOW LVL LIKELY SATURATED AND
WINDS EXPECTED TO BE LIGHT.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 315 AM SUN...EXPECT PREDOMINATE VFR CONDITIONS THROUGH THE
TAF PERIOD...WITH THE EXCEPTION BEING SCATTERED MAINLY DIURNAL
CONVECTION. LOW LVLS WILL REMAIN MOIST THROUGH THE WEEK...WITH
LATE NIGHT FOG AND STRATUS DEVELOPING AT TIMES.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 9 AM SUNDAY...ONLY CHANGE WAS TO SLIGHTLY LOWER INIT SEAS AS
ALL SITES IN THE 2 TO 3 FT RANGE.
PREV DISC...S/SW WINDS RESUMING OVER THE NORTHERN COASTAL
WATERS...ALTHOUGH THAT FLOW COULD STILL BE INTERRUPTED OVER THE NEXT
COUPLE OF HOURS WITH OUTFLOW BOUNDARIES FROM TSTMS AFFECTING THE
ALBEMARLE SOUND AND FAR NORTHERN WATERS. AS HAS BEEN THE CASE OVER
THE PAST FEW DAYS...WILL SEE SOME OCCASIONAL 15 TO 20 KNOT
WINDS...ESPECIALLY OVER THE CENTRAL WATERS LATER THIS AFTERNOON INTO
TONIGHT. SEAS WILL GENERALLY BE 2 TO 4 FEET...BUT AGAIN SOME 5 FOOT
SEAS POSSIBLE OVER THE OUTER PERIPHERY OF MOST COASTAL WATERS LATER
TODAY AND TONIGHT.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 315 AM SUN...TYPICAL SUMMER PATTERN MUCH OF THE TIME WITH
HIGH PRESSURE OFFSHORE AND TROUGH JUST TO THE W. THIS WILL LEAD TO
PREDOMINATE S/SW WINDS MAINLY 10 TO 15 KTS THRU MID WEEK. SIMILAR
TO THE PAST FEW DAYS...CANNOT RULE OUT CONVECTION PUSHING BNDRY
THRU REGION ESPCLY AT NIGHT WITH PERIODS OF VARIABLE WINDS...THIS
LOOKS MOST LIKELY DURING THE MORN HRS MON AND TUE. LATER WED INTO
WED NIGHT SOME OF THE GUIDANCE IS INDICATING WINDS INCREASING TO
NEAR 20 KTS BUT FOR NOW WILL NOT GO MUCH ABOVE 15KT. SEAS THRU THE
PERIOD WILL BE MAINLY 2 TO 4 FEET WITH SOME 5 FOOTER POSS OVER THE
OUTER CNTRL AND SRN WTRS MID WEEK WHEN WINDS INCREASE SLIGHTLY.
&&
.CLIMATE...
POTENTIAL RECORD BREAKING TEMPERATURES EXPECTED ACROSS EASTERN NORTH
CAROLINA OVER THE NEXT COUPLE OF DAYS. THE TABLE BELOW NOTES DAILY
MAXIMUM TEMPERATURES FOR SUNDAY JULY 1ST THROUGH MONDAY JULY
2ND...FOR SELECT CLIMATE AND COOP STATIONS. ALL TIME RECORDS ARE
ALSO NOTED.
NEW BERN (KEWN) - RECORDS BEGAN 1948
7/1 - 97 (1990)
7/2 - 96 (1953) ALL TIME JULY RECORD - 106 (1952)
CAPE HATTERAS (KHSE) - RECORDS BEGAN 1893
7/1 - 93 (1957)
7/2 - 90 (1932) ALL TIME JULY RECORD - 96 (1992)
GREENVILLE (KPGV) - RECORDS BEGAN 1897
7/1 - 103 (1959)
7/2 - 99 (1936) ALL TIME JULY RECORD - 104 (1977)
KINSTON 7 SE (COOP) - RECORDS BEGAN 1899
7/1 - 103 (1959)
7/2 - 100 (1968) ALL TIME JULY RECORD - 106 (1926)
MANTEO (KMQI) - RECORDS BEGAN 1966
7/1 - 97 (1977)
7/2 - 93 (1968) ALL TIME JULY RECORD - 101 (2011)
BEAUFORT (KMRH) - RECORDS BEGAN 2000
7/1 - 89 (2011)
7/2 - 88 (2011)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ029-044>047-
079-104.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ080-
081-090>095-098-103.
MARINE...NONE.
&&
SYNOPSIS...CTC
NEAR TERM...RF
SHORT TERM...CTC
LONG TERM...RF/CQD
AVIATION...RF/CTC/CQD
MARINE...RF/CTC/CQD
CLIMATE...DAGHAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 AM EDT SUN JUL 1 2012 NCZ080-081-090>094-098-020800- BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 353 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ029-044>047-079-020800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE- 353 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. WITH A VERY UNSTABLE ATMOSPHERE IN PLACE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-103-020800- CARTERET-OUTER BANKS DARE- 353 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE IN PLACE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ104-020800- OUTER BANKS HYDE- 353 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 AM EDT SUN JUL 1 2012
NCZ103-010815-
OUTER BANKS DARE-
325 AM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 415 AM EDT...
AT 325 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES WEST OF WAVES...OR ABOUT 16 MILES NORTHEAST OF ENGELHARD...
MOVING EAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SALVO......WAVES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
&&
LAT...LON 3547 7548 3540 7548 3531 7551 3531 7552
3536 7552 3539 7550 3547 7550 3548 7551
3546 7553 3548 7553 3549 7549 3562 7548
3567 7550 3566 7547 3555 7545
TIME...MOT...LOC 0725Z 289DEG 34KT 3558 7572The Morehead City radar (KMHX), 121 km away, was scanning. The volume nearest the first event began at 13:12 UTC.
67 thunderstorm wind, 9 hail. Local standard time, as filed.
Media relayed report of penny size hail near Roper.
Craven County 911 center relayed a report of quarter size hail near Thurman.
Public reports quarter size hail southeast of James City.
Quarter size hail reported by the Cedar Island Ferry Terminal.
Trained spotter estimated 60 to 65 mph thunderstorm wind gusts.
National Weather Service storm survey reported trees down along Worthington Road.
Amateur radio reported several trees down near Winterville.
National Weather Service storm survey found large tree limbs down next to the intersection of Ayden Golf Road and highway 102.
CoCoRaHS observer reported penny to quarter size hail fell just north of Calypso.
Public reports quarter size hail east of Calypso.
Trained spotter reported a 74 mph thunderstorm wind gust on home weather station.
National Weather Service storm survey reported multiple trees down along South Grimesland Road.
National Weather Service storm survey reported damage to a mobile home roof and trees down near Latham.
Public reported a 10 by 20 barn destroyed by strong winds.
National Weather Service storm survey reported numerous trees down with one greenhouse destroyed.
Public reported numerous trees down in an apartment complex off 10th Street in Greenville.
National Weather Service storm survey found trees down with minor structural damage near Grimesland.
Highway patrol anemometer measured a 75 mph thunderstorm wind gust.
National Weather Service storm survey team found multiple trees down on Voice of America Road causing damage to mobile homes and houses.
Public reported several large trees down throughout the town of Simpson.
Public reported quarter size hail in Fort Barnwell.
National Weather Service storm survey found a roof blown off of a farm pack house.
National Weather Service storm survey found numerous trees down with multiple areas of structural damage on Godley Road and Elks Road.
Public reported roof off barn and numerous trees down.
Beaufort County law enforcement reported a shed fell on a man, killing him, while he was trying to put his all-terrain vehicle in storage.
Public reports quarter size hail in Kinston.
Public reported numerous trees down in Washington.
National Weather Service storm survey found roof damage on a farm building northwest of Chocowinity.
National Weather Service storm survey found multiple trees down causing damage to a home. North Carolina State Highway Patrol station also reported vehicles with blown out windows and damaged out buildings.
National Weather Service storm survey found large tree branches down on Highway 118.
Duplin County 911 center reported numerous powerlines down in Warsaw.
Law enforcement reported a tree fell on a golf cart killing two people inside.
National Weather Service storm survey found multiple trees down on Mill Road.
National Weather Service storm survey found numerous trees down with damaged and destroyed mobile homes. Damage was also reported to a nearby house and church.
National Weather Service storm survey found roof damage to the Harvest Temple Church of God building.
Beaufort County emergency manager reported over 40 treated for storm related injuries across Beaufort County.
National Weather Service storm survey found trees down on Claude Scott Road.
National Weather Service storm survey found trees down near Bath.
National Weather Service found a large tree down on Dan Taylor Road.
National Weather Service storm survey found an uprooted oak tree near Kenansville.
Law enforcement reported trees down near highway 99 northwest of Wenona.
National Weather Service storm survey reported multiple trees down.
National Weather Service storm survey found trees down around the Beulaville area.
National Weather Service storm survey reported numerous trees down.
National Weather Service storm survey found large tree limbs down on Quinn Store Road.
National Weather Service storm survey reported a tree snapped on the campus of Craven Community College.
National Weather Service storm survey found several pine trees snapped northeast of Chinquapin.
National Weather Service storm survey found a large tree snapped on Firehouse Road.
Public reported golfball size hail in Jarmantown.
National Weather Service storm survey found roof damage to houses on Vineyard Drive in New Bern.
National Weather Service storm survey found large tree limbs down.
New Bern ASOS (KEWN) reported a 64 mph thunderstorm wind gust.
Public reported three foot diameter tree on a house near Trent Woods.
National Weather Service storm survey found numerous large tree limbs scattered throughout Richlands.
National Weather Service storm survey found damage to a chicken coop on Comfort Road in Richlands.
National Weather Service storm survey found numerous trees snapped near New Bern.
National Weather Service storm survey found numerous large tree limbs and trees down.
Trees down along Highway 94 northwest of Kilkenny.
Public reported several trees down across the area.
National Weather Service storm survey found multiple pine trees snapped on Highway 111.
National Weather Service storm survey found trees down along County Road 1001.
Cherry Point ASOS (KNKT) reported sustained winds of 55 mph with a peak thunderstorm wind gust of 84 mph.
Bunyan RAWS station reported a 72 mph thunderstorm wind gust.
National Weather Service storm survey found a large tree uprooted on Highway 58.
New River Marine Corps Air Station (KNCA) observed a 62 mph thunderstorm wind gust.
Public reports numerous trees down along highway 70 between Havelock and New Bern.
National Weather Service storm survey found trees uprooted on Highway 17 North.
National Weather Service storm survey found large limbs down on Boros Landing Road.
WeatherFlow sensor in Ocracoke reported a 67 mph thunderstorm wind gust.
WeatherFlow sensor at Real Slick reported a 68 mph thunderstorm wind gust.
Public reported several trees down across Emerald Isle.
Spotter reported a large 20 X 20 tent blown over in front of local furniture store.
National Weather Service employee reported several large tree limbs down.
National Weather Service employee reported trees down just west of the National Weather Service office near Roberts Road.
Public reported a 61 mph thunderstorm wind gust measured on a home weather station.
Amateur radio and Skywarn spotter reported trees down on powerlines near Newport Fire Station 43.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Pitt | 2012-07-01 | 77 | Male | Other | Direct |
| Thunderstorm Wind, Beaufort | 2012-07-01 | Male | Vehicle/Towed Trailer | Direct | |
| Thunderstorm Wind, Beaufort | 2012-07-01 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382463, 382464, 382465, 382466, 382483, 382524, 382525, 382526, 383662, 382467, 382484, 382527, 382528, 382530, 382529, 382531, 382534, 382486, 382516, 382532, 382468, 382497, 382498, 382503, 382533, 382469, 382500, 382517, 382518, 383543, 382499, 382513, 382519, 382520, 383542, 382515, 383561, 382521, 382522, 383563, and more.